Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Wichita, KS

April 26, 20164 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 6:55 PM CDT for 4 counties in Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 6:55 PM CDT (23:55 UTC)
Expired
Apr 26, 2016, 7:45 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 26 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:35 PM CDTTSTM WND GST 603 Wnw Augusta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WUUS53 KICT 262355
SVRICT
KSC015-035-173-191-270045-
/O.NEW.KICT.SV.W.0043.160426T2355Z-160427T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WELLINGTON...MOVING NORTH AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...ANDOVER...WELLINGTON...MULVANE...ROSE HILL...BELLE
  PLAINE...TOWANDA...CONWAY SPRINGS...OXFORD...BENTON...UDALL...GEUDA
  SPRINGS...MCCONNELL AIR FORCE BASE...MAYFIELD...MILAN...RIVERDALE...
  WELLINGTON AIRPORT...SANTA FE LAKE AND PERTH.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 5 AND 32...AND
BETWEEN MILE MARKERS 50 AND 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3715 9780 3748 9768 3747 9732 3784 9716
      3783 9697 3703 9712
TIME...MOT...LOC 2355Z 199DEG 25KT 3728 9739 

HAIL...1.50IN
WIND...60MPH
 
$$

JAKUB
4 follow-up statements
612 
WWUS53 KICT 270011
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT TUE APR 26 2016

KSC015-035-173-191-270045-
/O.CON.KICT.SV.W.0043.000000T0000Z-160427T0045Z/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
711 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK
AND SUMNER COUNTIES...

AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
PLAINE...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...WELLINGTON...MULVANE...ROSE HILL...BELLE
PLAINE...TOWANDA...CONWAY SPRINGS...OXFORD...BENTON...UDALL...GEUDA
SPRINGS...MCCONNELL AIR FORCE BASE...MAYFIELD...MILAN...RIVERDALE...
WELLINGTON AIRPORT...SANTA FE LAKE AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3715 9780 3748 9768 3747 9732 3784 9716
      3783 9697 3703 9712
TIME...MOT...LOC 0011Z 199DEG 25KT 3739 9734 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM
347 
WWUS53 KICT 270020
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT TUE APR 26 2016

KSC015-035-173-191-270045-
/O.CON.KICT.SV.W.0043.000000T0000Z-160427T0045Z/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
720 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK
AND NORTHEASTERN SUMNER COUNTIES...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
PLAINE...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...MULVANE...ROSE HILL...BELLE PLAINE...TOWANDA...
BENTON...UDALL...MCCONNELL AIR FORCE BASE...SANTA FE LAKE AND AUGUSTA
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3743 9769 3748 9768 3747 9732 3784 9716
      3783 9697 3735 9706
TIME...MOT...LOC 0019Z 199DEG 25KT 3745 9731 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM
125 
WWUS53 KICT 270039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT TUE APR 26 2016

KSC035-191-270049-
/O.CAN.KICT.SV.W.0043.000000T0000Z-160427T0045Z/
COWLEY KS-SUMNER KS-
739 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY AND
NORTHEASTERN SUMNER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9728 3784 9716 3783 9697 3755 9702
TIME...MOT...LOC 0039Z 199DEG 25KT 3758 9725 

$$

KSC015-173-270045-
/O.CON.KICT.SV.W.0043.000000T0000Z-160427T0045Z/
BUTLER KS-SEDGWICK KS-
739 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN BUTLER AND SOUTHEASTERN SEDGWICK COUNTIES...

AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DERBY...MOVING
NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...ANDOVER...ROSE HILL...TOWANDA...BENTON...MCCONNELL AIR
FORCE BASE...SANTA FE LAKE AND AUGUSTA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9728 3784 9716 3783 9697 3755 9702
TIME...MOT...LOC 0039Z 199DEG 25KT 3758 9725 

HAIL...1.00IN
WIND...60MPH
 
$$

KETCHAM
783 
WWUS53 KICT 270042
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT TUE APR 26 2016

KSC015-173-270052-
/O.EXP.KICT.SV.W.0043.000000T0000Z-160427T0045Z/
BUTLER KS-SEDGWICK KS-
742 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER AND
SOUTHEASTERN SEDGWICK COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9728 3784 9716 3783 9697 3755 9702
TIME...MOT...LOC 0040Z 199DEG 25KT 3758 9725 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:01 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 26, 4:01 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT TUE APR 26 2016

.SYNOPSIS...
ISSUED AT 400 PM CDT TUE APR 26 2016

A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG
A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 &
KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR
THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO
BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE
ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 400 PM CDT TUE APR 26 2016

TONIGHT:
NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO
DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED
OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS
A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY
LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST
SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N
ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO
AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE
ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW
SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS
DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC
POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT
TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN &
KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT
ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC
COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD
DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT &
BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED
MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A
DAMAGING WINDS.

WED:
WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/
NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL &
SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE
AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING
SFC LOW INTO CENTRAL KS.

WED NIGHT-THU:
THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER
SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH
WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC
LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW
ACROSS THE GREAT PLAINS EARLY THU MORNING.

THU NIGHT-FRI NIGHT:
RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU
NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE
FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A
NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK
PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE
CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE
A FEW SVR THUNDERSTORMS.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 400 PM CDT TUE APR 26 2016

UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID
TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND
NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS
A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER
TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA.
THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER
THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1241 PM CDT TUE APR 26 2016

EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN
19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135
CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST-
CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE
EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA.
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES.

ADK

&&

.FIRE WEATHER...
ISSUED AT 400 PM CDT TUE APR 26 2016

THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE
DANGER IN CHECK THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  74  48  71 /  90  20   0   0
HUTCHINSON      54  69  44  69 /  80  30   0   0
NEWTON          57  73  46  69 /  90  30   0   0
ELDORADO        59  76  48  71 /  90  20   0   0
WINFIELD-KWLD   58  76  48  73 /  90  20   0   0
RUSSELL         50  66  41  66 /  70  40   0   0
GREAT BEND      50  67  41  67 /  60  40   0   0
SALINA          55  69  45  67 /  90  40  10   0
MCPHERSON       55  69  44  69 /  90  30   0   0
COFFEYVILLE     63  78  52  76 /  90  20   0   0
CHANUTE         62  76  50  73 /  90  20   0   0
IOLA            62  76  50  73 / 100  20   0   0
PARSONS-KPPF    63  77  51  73 /  90  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...ADK
FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 4:21 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT TUE APR 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH MIDNIGHT ACROSS
MUCH OF THE AREA. THE THREAT IS PRIMARILY EAST OF A LINE FROM
SALINA TO KINGMAN. THE PRIMARY THREAT WILL BE UP TO BASEBALL SIZED
HAIL...75 MPH WINDS AND LOCALLY HEAVY RAIN. AN ISOLATED AND BRIEF
TORNADO IS POSSIBLE. FLOODING OF LOW LYING AND FLOOD PRONE AREAS
IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE
POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE
CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Local storm report, Apr 26, 6:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 E CONWAY SPRINGS      37.39N 97.60W
04/26/2016  M1.25 INCH       SUMNER             KS   COUNTY OFFICIAL

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED AT FIRESTATION
            TO THE EAST OF CONWAY SPRINGS.

&&

METZGER
Local storm report, Apr 26, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             CLEARWATER              37.51N 97.50W
04/26/2016  E1.25 INCH       SEDGWICK           KS   EMERGENCY MNGR

&&

ADK
Local storm report, Apr 26, 6:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 W SAFFORDVILLE        38.38N 96.44W
04/26/2016  M0.88 INCH       CHASE              KS   TRAINED SPOTTER

&&

METZGER
Local storm report, Apr 26, 6:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 N CLEARWATER          37.55N 97.50W
04/26/2016  M1.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

METZGER
Local storm report, Apr 26, 6:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             SOUTH WICHITA           37.60N 97.31W
04/26/2016  M1.75 INCH       SEDGWICK           KS   EMERGENCY MNGR

            NEAR SOUTH MERIDIAN AND INTERSTATE 235.

&&

ADK
Local storm report, Apr 26, 6:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             SOUTH WICHITA           37.60N 97.31W
04/26/2016  E1.50 INCH       SEDGWICK           KS   EMERGENCY MNGR

            NEAR HYDRAULIC AND MACARTHUR.

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:11 PM CDTSpecial Weather StatementICTButler49 min
Apr 26, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner64 min
Apr 26, 3:13 PM CDTTornado WarningICTSumner47 min
Apr 26, 3:21 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner54 min
Apr 26, 3:28 PM CDTSevere Thunderstorm WarningICTHarper, Sumner30 min
Apr 26, 3:54 PM CDTTornado WarningICTSumner51 min
Apr 26, 4:06 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick32 min
Apr 26, 4:14 PM CDTSevere Thunderstorm WarningICTButler61 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningICTMarion44 min
Apr 26, 4:38 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner67 min
Apr 26, 4:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Apr 26, 4:58 PM CDTSpecial Weather StatementICTWilson, Woodson32 min
Apr 26, 5:03 PM CDTSevere Thunderstorm WarningICTChase, Marion38 min
Apr 26, 5:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 26, 5:11 PM CDTSpecial Weather StatementICTButler34 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick36 min
Apr 26, 5:41 PM CDTSpecial Weather StatementICTChase64 min
Apr 26, 5:44 PM CDTSpecial Weather StatementICTHarper46 min
Apr 26, 5:52 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner53 min
Apr 26, 5:57 PM CDTSevere Thunderstorm WarningICTSumner33 min
Apr 26, 6:05 PM CDTAreal Flood WarningICTSedgwick, Sumner16 hr
Apr 26, 6:16 PM CDTSpecial Weather StatementICTMarion44 min
Apr 26, 6:26 PM CDTSevere Thunderstorm WarningICTChase49 min
Apr 26, 6:39 PM CDTSevere Thunderstorm WarningICTSedgwick66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.